Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Itching and burning towards the end of penis. Had Cefixime. Can I take cipro? Is it gonorrhea?

I think I may have contracted Gonorrhea as i am having a slight itching/burning towards the end of my penis. I am in a very remote location and only had 400mg of Cefixime with me which i took this morning on an empty stomach. I have plenty of Cipro though and could take that for multiple weeks if need be. If the single dose of Cefixime does not cure this could i get on the cipro right after to see if this worked to kill the bacteria ?
Mon, 8 Apr 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
General & Family Physician 's  Response
Hello Merca,

Thanks for posting on HCM,

The symptoms you have presented could be as a result of gonorrheal infection but are not specific to that. If you were exposed to unprotected sex a couple of days before, then your symptoms might be due to an STD. It is recommended that you get proper screening before you can begin treatment i.e if you have access to a health care facility. If you do not, then you may take the cipro 500 twice daily for 5-7 days (if other STD such as syphilis is responsible then cipro might not be the treatment of choice and you will require proper treatment). Take note that single dose of cefixime 400 may cure the gonorrhea (cure rate is quite elevated with use of the drug).
Also, I suggest that as soon as you can, you may get to a health facility for proper check up by a doctor (even after taking the cipro and cefixime).

Hope this helps and wish you a better health
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello I had symptoms of gonorrhea and chlaymdia such as week erection iching burning while urinating and a pus from the penis I took azithromax ad...

Recent questions on  Sexually transmitted disease

doctor1 MD

Hello, I am in urgent need of an answer please! I am currently working oversea's, a little before december my left testicle became inflamed and I...

doctor1 MD

Glans Penis swollen after masturbation.After vigorous masturbation I noticed my glans penis was swollen on the sides. There was painless large...

doctor1 MD

About six weeks ago i started to notice a paipn in my right-hand testicle and my groin then some clear discharge from my penis . I went to the gi...

doctor1 MD

Hi, I had the Nexplanon implant done (11/07/13) and have recently begun having cramps, what appears to be old period blood (reddish brown, black...

doctor1 MD

can you get std or hiv from putting your finger up a vergina for 30 seconds , and the quick on the finger was a bit red from were i bit the finger...

doctor1 MD

Hi Doctor, The other night I received a lap dance. I had my underwear on as well as her. There was allot of friction back and forth where my...

doctor1 MD

Hi Doctor, My exposure date - 22nd Dec 2016 - Kissing , touching cheeks , neck of girl of unknown hiv or std s status. - Nude bath in shower and...